Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 48, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 10, 2020, 10:18 AM CST for Fayette County, Illinois. It took effect at Feb 10, 2020, 4:30 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2020, 10:18 AM CST (16:18 UTC)
- In effect from
- Feb 10, 2020, 4:30 PM CST
- Expired
- Feb 14, 2020, 7:21 PM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 18.23 ft at Feb 12, 2020, 11:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
586
WGUS43 KLSX 101618
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1018 AM CST Mon Feb 10 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois...
Kaskaskia River at Vandalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-112217-
/O.NEW.KLSX.FL.W.0048.200210T2230Z-200215T1400Z/
/VNDI2.1.ER.200210T2230Z.200212T0600Z.200214T0800Z.NO/
1018 AM CST Mon Feb 10 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia
* from this afternoon to Saturday morning.
* At 10:00 AM Monday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 20.0 feet by early Wednesday morning. The
river is forecast to fall below flood stage by early Friday
morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/11 02/12 02/13 02/14 02/15
Kaskaskia River
Vandalia 18.0 17.17 19.4 20.0 19.2 17.8 16.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$9 follow-up statements
026
WGUS83 KLSX 110220
FLSLSX
Flood Statement
National Weather Service St Louis MO
820 PM CST Mon Feb 10 2020
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle TW
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-120219-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200216T0300Z/
/VNDI2.1.ER.200211T0834Z.200212T0600Z.200214T2100Z.NO/
820 PM CST Mon Feb 10 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Saturday evening.
* At 8:00 PM Monday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and to crest near 20.0 feet by early Wednesday morning. The
river is forecast to fall below flood stage by Friday afternoon.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/11 02/12 02/13 02/14 02/15
Kaskaskia River
Vandalia 18.0 17.51 18.4 19.9 19.1 18.3 17.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-120219-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
820 PM CST Mon Feb 10 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 8:00 PM Monday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to remain near 425.9 feet.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/11 02/12 02/13 02/14 02/15
Kaskaskia River
Carlyle TW 423.5 425.92 425.9 425.9 425.9 425.8 425.8
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$368
WGUS83 KLSX 111602
FLSLSX
Flood Statement
National Weather Service St Louis MO
1001 AM CST Tue Feb 11 2020
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle TW
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-122200-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200217T1930Z/
/VNDI2.1.ER.200212T0000Z.200215T0600Z.200216T1330Z.NO/
1001 AM CST Tue Feb 11 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Monday afternoon.
* At 9:30 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
to crest near 19.2 feet by early Saturday morning. The river is
forecast to fall below flood stage by Sunday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/12 02/13 02/14 02/15 02/16
Kaskaskia River
Vandalia 18.0 17.61 18.2 17.8 18.6 19.2 18.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-122200-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
1001 AM CST Tue Feb 11 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 9:30 AM Tuesday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 426.0 feet by early Thursday
morning.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/12 02/13 02/14 02/15 02/16
Kaskaskia River
Carlyle TW 423.5 425.90 425.9 426.0 426.0 426.0 426.0
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$285
WGUS83 KLSX 120232
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CST Tue Feb 11 2020
...The flood warning continues for the following rivers in Illinois..
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle TW
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-130231-
/O.CON.KLSX.FL.W.0048.000000T0000Z-200217T1930Z/
/VNDI2.1.ER.200212T0320Z.200215T0000Z.200216T1330Z.NO/
832 PM CST Tue Feb 11 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Monday afternoon.
* At 8:00 PM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to
crest near 19.2 feet by Friday evening. The river is forecast to
fall below flood stage by Sunday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/12 02/13 02/14 02/15 02/16
Kaskaskia River
Vandalia 18.0 17.95 18.1 17.5 18.6 19.2 18.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-130231-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
832 PM CST Tue Feb 11 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 8:00 PM Tuesday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 426.0 feet by early Thursday
morning.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/12 02/13 02/14 02/15 02/16
Kaskaskia River
Carlyle TW 423.5 425.90 425.9 426.0 426.0 426.0 426.0
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$234
WGUS83 KLSX 121603
FLSLSX
Flood Statement
National Weather Service St Louis MO
1002 AM CST Wed Feb 12 2020
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle TW
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-132201-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200218T1200Z/
/VNDI2.1.ER.000000T0000Z.200216T0000Z.200217T0600Z.NO/
1002 AM CST Wed Feb 12 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Tuesday morning.
* At 9:30 AM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.6 feet by Saturday evening,
then fall below flood stage early Monday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/13 02/14 02/15 02/16 02/17
Kaskaskia River
Vandalia 18.0 18.22 18.2 18.4 19.3 19.3 17.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-132201-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
1002 AM CST Wed Feb 12 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 9:30 AM Wednesday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to remain near steady at 425.9 feet.
Additional rises may be possible thereafter.
* Impact: At 424.5 feet...Some cabins just below the dam are
inundated.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/13 02/14 02/15 02/16 02/17
Kaskaskia River
Carlyle TW 423.5 425.88 425.9 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$989
WGUS83 KLSX 130206
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CST Wed Feb 12 2020
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at
Vandalia
Carlyle Tailwater
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-140204-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200218T0130Z/
/VNDI2.1.ER.200214T1800Z.200215T1800Z.200216T1930Z.NO/
805 PM CST Wed Feb 12 2020
The Flood Warning continues for
The Kaskaskia River at Vandalia
* Until Sunday evening.
* At 7:30 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* The river is forecast to crest near 18.7 feet Saturday afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/13 02/14 02/15 02/16 02/17
Kaskaskia River
Vandalia 18.0 18.16 17.8 17.9 18.5 18.4 16.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-140204-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
805 PM CST Wed Feb 12 2020
The Flood Warning continues for
The Kaskaskia River at Carlyle Tailwater
* Until further notice.
* At 7:30 PM Wednesday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* The river is forecast to remain steady near 425.9 feet through at
least Monday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/13 02/14 02/15 02/16 02/17
Kaskaskia River
Carlyle TW 423.5 425.92 425.9 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$852
WGUS83 KLSX 131603
FLSLSX
Flood Statement
National Weather Service St Louis MO
1003 AM CST Thu Feb 13 2020
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle Tailwater
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-142204-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200217T2200Z/
/VNDI2.1.ER.000000T0000Z.200215T0600Z.200216T1600Z.NO/
1003 AM CST Thu Feb 13 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Monday afternoon.
* At 9:30 AM Thursday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.7 feet by early Saturday
morning, then fall below flood stage late Sunday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/14 02/15 02/16 02/17 02/18
Kaskaskia River
Vandalia 18.0 18.17 18.4 18.7 18.2 16.8 16.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-142203-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
1003 AM CST Thu Feb 13 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle Tailwater
* until further notice.
* At 9:30 AM Thursday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to remain steady near 425.9 feet through
Saturday morning. Additional rises may be possible thereafter.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/14 02/15 02/16 02/17 02/18
Kaskaskia River
Carlyle TW 423.5 425.88 425.9 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$170
WGUS83 KLSX 140143
FLSLSX
Flood Statement
National Weather Service St Louis MO
743 PM CST Thu Feb 13 2020
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at
Vandalia
Carlyle Tailwater
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-150742-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200217T1800Z/
/VNDI2.1.ER.000000T0000Z.200215T0600Z.200216T1200Z.NO/
743 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Kaskaskia River at Vandalia
* Until Sunday afternoon.
* At 7:00 PM Thursday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* The river is forecast to crest near 18.6 feet Saturday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/14 02/15 02/16 02/17 02/18
Kaskaskia River
Vandalia 18.0 18.15 18.6 18.0 16.6 16.1 15.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-150742-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
743 PM CST Thu Feb 13 2020
The Flood Warning continues for
The Kaskaskia River at Carlyle Tailwater
* Until further notice.
* At 7:00 PM Thursday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* The river is forecast to remain near 425.9 feet through at least
Tuesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/14 02/15 02/16 02/17 02/18
Kaskaskia River
Carlyle TW 423.5 425.88 425.9 425.9 425.9 425.9 425.9
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$787
WGUS83 KLSX 141500
FLSLSX
Flood Statement
National Weather Service St Louis MO
859 AM CST Fri Feb 14 2020
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia
Kaskaskia River at Carlyle Tailwater
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-152058-
/O.EXT.KLSX.FL.W.0048.000000T0000Z-200216T1200Z/
/VNDI2.1.ER.200215T0000Z.000000T0000Z.200215T0600Z.NO/
859 AM CST Fri Feb 14 2020
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday morning.
* At 8:30 AM Friday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* The river is expected to rise to near flood stage this evening.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/15 02/16 02/17 02/18 02/19
Kaskaskia River
Vandalia 18.0 17.82 17.8 16.9 15.7 15.4 15.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$
ILC027-152058-
/O.CON.KLSX.FL.W.0001.000000T0000Z-000000T0000Z/
/CRLI2.1.ER.200108T2330Z.200118T1300Z.000000T0000Z.UU/
859 AM CST Fri Feb 14 2020
The Flood Warning continues for
the Kaskaskia River at Carlyle TW
* until further notice.
* At 8:30 AM Friday the stage was 425.9 feet.
* Flood stage is 423.5 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 426.0 feet by early Monday
morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/15 02/16 02/17 02/18 02/19
Kaskaskia River
Carlyle TW 423.5 425.88 425.9 425.9 426.0 426.0 426.0
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$993
WGUS83 KLSX 150122
FLSLSX
Flood Statement
National Weather Service St Louis MO
721 PM CST Fri Feb 14 2020
...The flood warning is cancelled for the following river in
Illinois...
Kaskaskia River at Vandalia
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-150151-
/O.CAN.KLSX.FL.W.0048.000000T0000Z-200216T1200Z/
/VNDI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
721 PM CST Fri Feb 14 2020
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* At 7:00 PM Friday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* The river will continue to fall to 16.9 feet Sunday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 02/15 02/16 02/17 02/18 02/19
Kaskaskia River
Vandalia 18.0 17.64 17.6 16.9 15.7 15.4 15.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:02 AM CST, 5 hours 16 minutes earlier.
Area forecast discussion, Feb 10, 5:02 AM CST, 5 hours 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 502 AM CST Mon Feb 10 2020 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 332 AM CST Mon Feb 10 2020 A cold front has shifted just southeast of the forecast area early this morning, but lingering post frontal light rain will continue across southeast MO and southwest IL this morning, finally shifting southeast of our forecast region by noon. A surface high centered over southeastern Nebraska will move east- southeastward through the region with much colder temperatures for today, at or slightly below normal. Warm air advection ahead of a weak southwest flow shortwave may bring a brief period of light rain or light snow to parts of central and southeast MO tonight, but little if any snow accumulation is expected. Dry conditions are expected on Tuesday with surface ridging continuing across the region with any precipitation south of the forecast area. Highs on Tuesday will be a couple of degrees warmer than today and right at seasonal normals. GKS .LONG TERM... (Tuesday Night through Sunday) Issued at 332 AM CST Mon Feb 10 2020 A closed, cut-off upper level low over southern CA will open up as it interacts with northern stream energy and bring us a potential for wintry precipitation from late Tuesday night through Wednesday night as it approaches our area, followed by much colder conditions for Thursday through Friday. The NAM model is a little quicker bringing precipitation into our area already by late Tuesday night, while the operational GFS keeps most of the precipitation south of our area until Wednesday morning. The highest QPF should occur across southeast MO and southwest IL on Wednesday with an area of deformation type precipitation potentially impacting much of the forecast area Wednesday night per the GFS model solution. Although the surface low will remain well south of the forecast area, moving northeastward into the TN Valley region by early Wednesday evening, placing us in the cold sector of the storm system with the 850 mb low moving northeastward through southeast MO and southwest IL Wednesday afternoon and early evening, there will still likely be mixed precipitation types across the forecast area late Tuesday night and Wednesday. There is uncertainty in the exact precipitation types this far out, but it appears that rain and freezing rain is favored across southeast MO and southwest IL with a mix of snow and sleet further north across central MO, and light snow across northeast MO and west central IL. By Wednesday night the precipitation type should change over to all snow across the entire area with the snow tapering off to flurries late Wednesday night. It is too early to determine exact precipitation amounts, but it appears that significant snow and ice accumulations are possible which would impact travel Wednesday and Wednesday night. Preliminary forecast snow totals are 1 to 3 inches across northeast and central MO and west central IL. Very cold, well below normal temperatures are forecast for Thursday and Thursday night as northwesterly upper level flow sends a strong 1040 mb surface high, very cold air mass into our area from the northern Plains. The operational GFS Model brings the -14 degree C 850 mb isotherm southward to near STL by 00Z Friday. Will see much warmer temperatures by Saturday as southerly surface winds return and strengthen as the surface high shifts well east of the region. The chance of precipitation may return Saturday night and Sunday morning, but the precipitation type may be predominately liquid rain as the surface low track is north of the forecast area with the trailing cold front moving eastward through our region Sunday morning. GKS && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 455 AM CST Mon Feb 10 2020 IFR/low MVFR ceilings will move out of the terminals later this morning as drier air moves into the region from the northwest. Then dry and VFR conditions are expected the rest of the period. Northwest winds are expected through this evening with winds turning light tonight. SPECIFICS FOR KSTL: IFR ceilings will slowly rise to MVFR and then clear out by 18Z as drier air moves into the region from the northwest. Then dry and VFR conditions are expected the rest of the period. Northwest winds are expected through the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 10, 4:23 AM CST, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 AM CST Mon Feb 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 423 AM CST Mon Feb 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wintry mix of precipitation is expected late Tuesday night through Wednesday night. Snow accumulations of 1 to 2 inches are possible across northeast and central Missouri and west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.